MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401081
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz wire was used in kidney during a procedure on (b)(6) 2022.During the procedure, the guidewire uncoiled and coilwire broke.The physician was able to grasp the detached portion and removed it from the patient.There were no patient complications reported as a result of this event.The patient's condition was reported to be doing fine.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz wire was used in kidney during a procedure on march 23, 2022.During the procedure, the guidewire uncoiled and coilwire broke.The physician was able to grasp the detached portion and removed it from the patient.There were no patient complications reported as a result of this event.The patient's condition was reported to be doing fine.
 
Additional Manufacturer Narrative
Block h6 (device codes): device code a0501 captures the reportable event of coilwire broken.Block h10: the returned amplatz super stiff was analyzed.The guidewire tip was damaged, detached and stuck inside of flexima catheter.During product analysis, the guidewire unraveled.The coiled wire was found stretched and kinked along the distal end section and the corewire and coil were detached from the distal end.The reported event was confirmed.Based on the condition of the returned device, engineers determined that the problem observed is possibly due to the customer applying excessive force when trying to advance/release the device.This caused the guidewire to get damage at distal end section.In addition, the device was dimensional tested and the results were within specification and it was unloaded without issues from the stent.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on event which led to the reported event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14118956
Report Number3005099803-2022-02093
Device Sequence Number16713734
Product Code EZB
UDI-Device Identifier08714729191186
UDI-Public08714729191186
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2025
Device Model NumberM0066401081
Device Catalogue Number640-108
Device Lot Number0028739604
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer05/02/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale